• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Geodon causing extreme drowsiness...

T

toxicwaste87

New member
Joined
Nov 22, 2009
Messages
2
Hello, I'm a 22yo female living in the US. I was recently diagnosed with Borderline Personality Disorder and Bipolar II. My doc first had me on Lamictal and it caused me to have a 4-day panic attack, anxiety, paranoia and rashes on my skin. They took me off. Now they have me on Geodon 60mg. Today is my second day taking it and I gotta say, it's hard as hell to even type this. I'm so exhausted! I had 8 hours of sleep the other night, woke up, ate a good breakfast and took my pill for the first time. I fell back asleep within an hour. 13 hours later (!!), I woke up and felt like I was drugged, like I was in a haze. My boyfriend and I went out for his birthday dinner. We had to return home early because I was so tired I almost fell asleep in my dinner. We got back home and I passed out around 10:30pm. I woke up this morning around 6:30am, ate breakfast and took my pill around 7:30am. It's now 12pm and I'm so tired. I'm trying to fight it off but I can't. I have to go back to sleep. What do I do? Is this just my body getting used to the medicine or is this how it's gonna be? I'm supposed to go up to 80mg within the next few days. I'll be a zombie! Any help/suggestions are appreciated.
 
martyn6291

martyn6291

Active member
Joined
Feb 16, 2009
Messages
42
Location
Gloucestershire
Hi!

I know in the UK here we call our drugs differently!..here its called Ziprasidone..as far as i know its udedd to treat Schizoid/typal sufferers and those with mania...including bipolar..Side effects are deffo to do with sleep issues....try sticking with it as long as possible...they may ease off!

Im wondering how long you had suffered bipolar for..i mean over the last year i thought that i was also..i displayed all the behavioural and sympotomatic signs...but as time has gone on..im far more likely to have personality disorder!......im unsure how they screened you for it there?..either way i hope your getting the best care going!

Take care:)
 
T

toxicwaste87

New member
Joined
Nov 22, 2009
Messages
2
It's been a whole week since I started taking the medicine. I'm not taking the full dosage as the doctor prescribed because of how much it was affecting me (the nurse suggested I stay at a low dose) - I'm taking 80mg/day instead of the 160mg/day I'm supposed to be on. I'm going to see my doctor in 2 weeks to talk about my options. I've started taking the medicine at night and it seems to help.

As for your question, I was diagnosed with depression when I was 15 and put on meds. I was (I guess?) re-diagnosed with "severe" depression around 19 and put on heavier meds. It wasn't until I hit my 20's that things went from bad to worse (which tends to be the case with a lot of people with mental disorders). I've thought several times about taking my life and I'm glad I haven't gone through with it. I think the key is counseling and therapy. It's a long process but I feel like I'm going to be okay as long as I stick to it. Of the standard symptoms of BPD, I fit 95% of them, as well as Bipolar. It's a constant internal struggle everyday. Sometimes I lash out at my boyfriend for no reason, slamming doors and calling him ugly names and cursing. 10 minutes later I'll be fine. The medicine seems to be helping but it will take time. You should talk to your doctor if you feel like you have something. Don't try to self-diagnose yourself like a lot of people do. :] hope everything works out for you!
 
Top